Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
349 Posts
Discussion Starter · #1 ·
K,First I'd like to thank you so much for your very concise description and explanation on how serotonin effects pain messages in reply to my posting under the pain section.I do have a question about the other neurotransmittors. I am on Adderall which effects the reuptake of Dopamine and norepinephrine. Wouldn't this cause more constiption? I know this medication does not help with pain at all, and from my understanding these neurotransmitors could slow down the motility of the colon, increasing constipation.Also if one is taking a drug that just works on Dopamine and Norepinephrine (like in the case of Adderall), wouldn't that possibly deplete the body of serotonin? Kinda like throw everything off balance?
Just a thought ... would really appreciate any info or feedback you may have.
 
G

·
Both constipation AND diarrhea are listed in the side effects so it is likely how this particular med reacts to your particular system.I haven't read much on the roles of these neurotransmitters and abdominal pain, but Adderal also lists abdominal pain as a side effect so it could be interacting.All of these side effects are in the less common category so they typically do not happen to the majority of people who take it.Going off this medication can also cause stomach cramps.Almost all the attention in the Enteric Nervous System has been on Serotonin (which is very abundant in the ENS)As far as I know I do not think altering uptake of other neurotransmitters would cause a shortage of serotonin as each neurotransmitter has it's own receptors/uptake systems. http://whyfiles.org/026fear/physio1.html describes the Enteric Nervous System in fairly friendly terms http://www.parkinson.org/constipation.htm Talks about constipation in people with parkinson's, which is a lack of dopamine in the brain, but how much that applies to people taking Adderall is questionableOne more article but only talks about serotonin. http://www.hosppract.com/issues/1999/07/gershon.htm K.
 

·
Registered
Joined
·
349 Posts
Discussion Starter · #3 ·
Thanks K.A lot of information here. Regarding Adderall, even though abdominal pain is listed as a less common side-effect, I would think if abdominal pain is one's weakest link, there would be more chance of that side-effect occuring.Thanks again for all the links and help ... lots to read and think about.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top